| Model Number |
EPS05 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Additional information was requested and the following was obtained: the broken tip could not be confirmed visually, and the presence or absence of broken pieces was unknown.The patient is stable.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that, during a laparoscopic colectomy, the tip of the device was broken during use.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
Additional Manufacturer Narrative
(b)(4) date sent: 4/5/2021 investigation summary the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the eps05 device was received with the electrode tip bent and the shaft sheath damaged at the instrument tip.In addition, the electrode tip was not detached as reported by the customer.A bent electrode could have caused this damage to the sheath.Caution should be taken not to retract the electrode into the sheath when it is bent.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.Although no conclusion could be reach on the cause of the reported event.Please reference the instruction for use for more information.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.